- 22 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
In a report, three women and a man aged 52−76 year developed toxic autophagic vacuolar myopathy during treatment with hydroxychloroquine for autoimmune disorders. One patient had a differential diagnosis of steroid myopathy due to prednisone use. Additionally, a 76-year-old woman developed sensory-motor neuropathy as a manifestation of hydroxychloroquine toxicity. [routes, dosages, duration of treatments to reaction onsets and outcomes not stated].
Patient A1: A 52-year-old woman presented with progressive weakness. Laboratory tests showed elevated creatine kinase level. She had systemic lupus erythematosus and polymyositis, for which she had been receiving treatment with hydroxychloroquine for several years. A muscle biopsy of the right thigh showed focal and limited fiber...
- Khosa S, et al. Hydroxychloroquine-induced autophagic vacuolar myopathy with mitochondrial abnormalities. Neuropathology 38: 646-652, No. 6, Dec 2018. Available from: URL: http://doi.org/10.1111/neup.12520
- Khanlou N, et al. Hydroxychloroquine induced autophagic vacuolar myopathy with mitochondrial abnormalities. Journal of Neuropathology and Experimental Neurology 72: 588 abstr. 176, No. 6, Jun 2013. Available from: URL: http://journals.lww.com/jneuropath/pages/default.aspx